New here and need advice

iVillage Member
Registered: 03-07-2011
New here and need advice
4
Mon, 03-07-2011 - 11:54pm

Hi, Im new here and have a 9.5 yr old son diag adhd. He is on ritalin which appears to be working fine however, when med wear off, we are left with a child who AT TIMES acts extremely silly and immature. He will be loud, in your face, obnoxious and annoying.

iVillage Member
Registered: 04-19-2008
Tue, 03-08-2011 - 9:43am

HI, and welcome!

What you are describing is

iVillage Member
Registered: 10-03-2003
Tue, 03-08-2011 - 2:02pm

Hello Tara,

I don't know anything about the medication because I'm not there yet, however, my son who is 6 does the phrases and he thinks it is so funny and they get stuck in his head.

iVillage Member
Registered: 03-25-2008
Tue, 03-08-2011 - 2:35pm
I agree with baykrismom. Talk to the specialist about a booster dosage of Ritalin to help get through the rest of the day.

The behavior, like many ADHD ones, may be typical boy just taken to the extreme. Our son gets really hyper and unfocused as his meds wear off, but a friend of mine whose son also has ADHD sees exactly the same behavior you're describing.
Avatar for sabrtooth
iVillage Member
Registered: 12-03-1999
Wed, 03-09-2011 - 2:32pm

This is one reason why it is SO VERY IMPORTANT to have your child diagnosed and treated by a psychiatrist.